# SDR CA030207006

- Difficulty date: February 7, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Diamon DA20-A1
- Aircraft time: 1,571 hours
- Engine: Rotax ROTAX912F3
- Propeller: Hofman HOV352F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 913220
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, E, R
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE ESTABLISHED IN CRUISE FLIGHT A LOUD BANG WAS HEARD FOLLOWED BY SUBSTANTIAL ENGINE VIBRATION AND POWER LOSS.  THE OIL PRESSURE GAUGE READ 0 PSI.  THROTTLE WAS REDUCED TO IDLE AND A FORCED LANDINGWAS CARRIED OUT.THE PROPELLER STOPPED ROTATING SHORTLY AFTER LANDING. A COMPRESSION CHECK INDICATED EXCESSIVELY LOW COMPRESSIONS IN CYLINDERS NR 1 AND 3. BOTH TOP AND BOTTOM SPARK PLUGS FROM THE NR 1 CYLINDER SHOWED SIGNS OF IMPACT DAMAGE.
